MAUDE Adverse Event Report: 3M ESPE DENTAL PRODUCTS LAVA ULTIMATE CAD/CAM RESTORATIVE FOR E4D; MATERIAL, TOOTH SHADE, RESIN

3M ESPE DENTAL PRODUCTS LAVA ULTIMATE CAD/CAM RESTORATIVE FOR E4D; MATERIAL, TOOTH SHADE, RESIN
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient specific information was not provided.Product lot and serial # information was not provided.Product lot # information was not provided.Manufacture date is unknown.The dental office indicated patient-specific information would be provided to 3m to assist in the investigation; however, to date, this information has not been made available.No product samples were returned for evaluation; thus, engineering evaluation of the actual product is limited.Based on the limited information provided to 3m on this case, it is unclear what role, if any, the lava ultimate restoration may have played in the reported outcome.Other factors, such as prior tooth history, patient factors or dental treatments, may have played a role in the reported need for tooth extraction.
 
Event or Problem Description
On (b)(6) 2018, a dentist reported to 3m that some of his patients who had lava ultimate crowns placed between 2012 through 2015 required tooth extraction because of decay beneath the crown.The dentist did not provide a specific number of cases that have occurred, the dates on which the extractions took place or other information to assist in the investigation of this report (such as the type of cement used to seat the crown).The dentist states he believes he followed correct placement protocol.

Brand Name
LAVA ULTIMATE CAD/CAM RESTORATIVE FOR E4D
Common Device Name
MATERIAL, TOOTH SHADE, RESIN
Manufacturer (Section D)
3M ESPE DENTAL PRODUCTS
2510 conway avenue
st. paul MN 55144 1000
MDR Report Key8197997
Report Number3005174370-2018-00008
Device Sequence Number233815
Product Code EBF
UDI-Device Identifier30605861041233
UDI-Public30605861041233
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K110131
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3114A2-LT
Device Lot NumberN/A30605861041233
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2052-2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;